|Sustiva and Epzicom combo
May 24, 2005
Hello Dr Pierone,
A year ago I started treatment (diagnosed in Dec 2003 and started treatment in June 2004). After a year of Lexiva, Norvir and Epzicom my HIV doctor recommended a new regimen due to continued increased of cholesterol/triglycerides/lipds plus I started having mild fat redistribution on my belly and on the sides of my hip. He recommended Sustiva and Epzicom. My VL is undetectable and my Tcells are in the high 700s. Don't smoke/no rec-drugs here. Healthy life-tyle, workout, etc. Just wanted to know your thought on the proposed regimen of Sustiva and Epzicom. Can this regimen cause damage to my mental stability... long term? continued increase lipids? facial wasting/lypo? What's your advice, words of wisdom about this regimen?
Thanks so much for your help and for all you do!
| Response from Dr. Pierone
This is a reasonable switch strategy for managing PI induced lipid and body fat changes. Most people have neurocognitive issues with Sustiva during the first few weeks of therapy and these side effects generally resolve. However, some people have ongoing sleep disturbance, vivid dreams, and occasionally worsening of depression related to Sustiva. The metabolic risks involved with long-term PI use may be considerable, so a change to this regimen may be worthwhile. Let us know how things go whatever decision you may. Thanks for posting.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.